The “Plan” — and a question for you ladies.

Good morning, menstruation. Sigh. At least it’s regular, although of course I forgot to up my Zoloft in preparation (which actually has worked) so the past two days I’ve been a bit of an emotional wreck.

Didn’t get a callback for a show I really, really, really wanted to book. I’m disappointed, but I have to let it go. I have to stop caring. It shouldn’t help, but I just keep reminding myself of the last show I booked (the show that got me my AEA card, my agent, my new best friends, and the attention of numerous casting directors and Broadway producers) and how it was the most unexpected booking EVER and I didn’t care when I walked out of the initial audition. You can’t plan your life. You have to just live it.

My boy is away Army-ing until August 17. I’m floundering a bit. Very little on the agenda except work.

So. The plan.

Tonight I’ll give dance another shot. I got a scholarship to a random studio in midtown for unlimited classes for a month for $100, which let me tell you, is a major steal. If I dance every day/every other day for the next month, I can almost guarantee I’ll feel better. I was a dancer. I am a dancer. My body misses it.

So for at least the next two weeks, I’ll do my usual– gym in the morning, shower and lunch at home, work for a few hours, then dance, then home. Not so bad, right? Plus it’s flexible enough for shifts and I can eat my meals at home, in theory.

Of course, I know that I am a person who needs to allow plans the flexibility to not be disappointed if tey don’t work. I am encouraging myself to embrace that possibility.

OH- question for the two readers I have (love you guys!!).

I want to go back on birth control (I have a boy! yay!). The first one I tried was Mononessa, which caused weight gain, acne, low sex drive (already an issue due to antidepressants), and general malaise. I went off when I broke up with that boyfriend.

When I was gaining weight and getting back my period after the months or so of very low weight, I took Ortho-Tricyclen Lo. It was the closest I’ve ever gotten to a complete, suicidal, psychotically depressed breakdown. It was a nightmare.

My psychiatrist said that he knew that Yaz had, in the past, been easier on the moods, but that I should talk to my OB about my concerns. I’m okay with certain side effects (I can live with cramps, I can live with heavier bleeding or spotting), but what I cannot live with is the kind of depression the last two pills have pushed me under. I am doing SO. FREAKING. WELL. right now– I’m stable and the “cocktail” seems to be working the way it’s supposed to. I cannot go backwards, not for anything.

Anyone have recommendations or anecdotes about a form of birth control (I’m talking pill, IUD, etc) that doesn’t completely cause emotional trauma in someone with chronic depression?

Advertisements

5 thoughts on “The “Plan” — and a question for you ladies.

  1. I’m bc for the purpose of regulating and lightening my periods, but I can still offer some advice from my experiences, haha! I started Sprintec (pill form) for birth control about 6 months ago and it didn’t do what I wanted (help with my menses). However, neither did I experience any bad side effects but worsened acne. I’m waiting to start Apri (pill form) until my monthly shows up, but it was the only pill that worked with my mom so I have high hopes. My mum is very sensitive to birth control and Apri didn’t effect her badly, and it also lightened her cramping & periods.
    Another birth control method I really suggest is ParaGard. It’s not a pill, it’s inserted. It’s hormone free, which sounds like something you should be looking for. Just as effective as regular birth control, but you have your normal menses. It can stay there for years. Much easier then remembering to take a pill every night. Lastly haha, one form I don’t recommend at all, is the shot. I’m sure you’ve heard of it. In my friends & familys experiences, no one has liked it. To me, it’s just like 3 months of my birth control hormones thrown into one shot. In every one I’ve talked to it’s caused horrible mood swings and emotional imbalances. Sorry that was long, I’ve had bad experiences with bc too. Hope that helped. 🙂

  2. I’m on bc* oops.

  3. I’ve been on microgestin for a bout three months and I love it! It made me kind of emotional during the first month or so, but then I pretty much went right back to being myself. It did increase my appetite a lot, though. But if you can handle not giving in to cravings that you know are just hormones, it isn’t that bad. It’s a total miracle drug, in my opinion. I have nearly perfect skin now, I don’t have to worry about babies, AND my boyfriend loves it too, which is a definite plus.

  4. I am taking Microgestin. No bad side effects with this one, not for me anyway.
    I am also trying my hardest right now to just go with all the upheaval that seems to be happening and not freak out when things don’t go to plan…it’s a good lesson that I can’t have every day planned to the last moment and implode if something changes.
    And, by the way, you,hae more than two readers 🙂
    Your writing is amazing.
    Jennifer xo

  5. Pingback: 2012: A Retrospective « twirlinggirl

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s